Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 22, 2025, 3:44 PM MST for Pima County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2025, 3:44 PM MST (22:44 UTC)
- Expired
- Jul 22, 2025, 6:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 21 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:25 PM MST | FLOOD | 18 Se Tucson, AZ | Roads closed from North of Wiley Road on Calle Riconado to South Wentworth Road due to flooding. Flooding is occurring within the the Missile Tank Basin of Pima County. |
| Jul 22, 4:25 PM MST | FLASH FLOOD | 18 Se Tucson, AZ | Corrects previous report to change the event type from Flood to Flash Flood. Roads closed from North of Wiley Road on Calle Riconado to South Wentworth Road due to flooding. Flooding occurred within the the Missile Tank Basin of Pima County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770
WGUS55 KTWC 222244
FFWTWC
AZC019-230145-
/O.NEW.KTWC.FF.W.0025.250722T2244Z-250723T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
344 PM MST Tue Jul 22 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Pima County, including Vail, Corana De Tucson, and
Rita Ranch in southeastern Arizona...
* Until 645 PM MST.
* At 344 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.7 and 1.8 inches of rain have fallen. Additional rainfall
amounts of 0.5 to 1 inch are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Vail, Corona De Tucson, Saguaro National Park East and
Rita Ranch.
This includes the following highways...
Interstate 10 between mile markers 276 and 287.
Route 83 between mile markers 50 and 58.
This includes the following Flash Flood Prone Locations...
Harrison Rd at Pantano Wash, Old Spanish Trl at Rincon Creek,
Escalante Rd at Atterbury Wash, Andrada Rd east of Wentworth Rd,
Camino Loma Alta at Rincon Creek, Old Spanish Trail at Jeremy Wash
and Calle Rinconada Rd from Andrada Rd to Sahuarita Rd.
This includes the following streams and drainages...
Rincon Creek, Pantano Wash, Coyote Wash, Agua Verde Creek and
Cienega Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3202 11059 3215 11054 3219 11060 3213 11067
3215 11072 3217 11076 3220 11080 3218 11083
3207 11077 3194 11077 3187 11071 3190 11061
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:09 PM MST, 1 hour 35 minutes earlier. Its key messages:
- Slow-moving isolated to scattered showers and thunderstorms will be capable of producing heavy rain, and localized flash flooding today -Drier air moves in from west today, diminishing storm chances by this evening -Drier and warmer conditions tomorrow continuing through the weekend, with Moderate HeatRisk developing Saturday, becoming widespread by Sunday- Monday
Area forecast discussion, Jul 22, 2:09 PM MST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 209 PM MST Tue Jul 22 2025 .SYNOPSIS...Chance of showers and thunderstorms through today then drying out for most of southeast Arizona into the upcoming weekend. High temperatures generally below normal through Wednesday then heating up into the weekend, bringing widespread Moderate HeatRisk. && .KEY MESSAGES... - Slow-moving isolated to scattered showers and thunderstorms will be capable of producing heavy rain, and localized flash flooding today -Drier air moves in from west today, diminishing storm chances by this evening -Drier and warmer conditions tomorrow continuing through the weekend, with Moderate HeatRisk developing Saturday, becoming widespread by Sunday- Monday && .DISCUSSION... Scattered showers and thunderstorms have filled in across much of Cochise, Graham, Greenlee, and far eastern Pima counties this afternoon. So far these storms have produced 0.50" to about 2" of rainfall where storms have trained so far this afternoon. This has resulted in mostly localized nuance flooding issues. Continued concerns for flash flooding remain through this evening as storms train and cluster together, especially over areas that have seen recent rainfall. As dry air continues to filter in from the west throughout the day today, PWATs will be around 0.50" to around 1" across far eastern AZ by tomorrow afternoon. As such, thunderstorm development will be limited to far eastern Arizona, mainly along the higher terrain of Graham/Greenlee counties, with the best chances along the White Mountains. Continued drying Thursday through the weekend, will result in a mostly dry forecast and an increase in temperatures. Warmest temperatures are expected Sunday, with highs around 5-10 degrees above seasonal normals, resulting in widespread Moderate HeatRisk. By Monday, the board ridge across the central US will shift a bit west, allowing a resurgence of moisture (1-1.5") into southeastern AZ, which will bring a return of storm chances across much of the region. Temperatures on Monday are still being advertised as very warm, but could be tempered with any thunderstorms that develop Monday. && .AVIATION...Valid through 23/00Z. Scattered showers and thunderstorms are across much of southeast AZ, primarily over Cochise, Graham, Greenlee, eastern Pima and northeastern Santa Cruz counties. Scattered TSRA/SHRA will diminish west to east by 00Z to 03Z. Gusty and erratic winds in the vicinity of thunderstorms to around 25 knots have been observed, with up to 30 knots possible. Otherwise winds should remain below 12-15 knots. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Below normal high temperatures through Wednesday then heating up into this weekend. Typical monsoon activity today then more pronounced drying and warming Wednesday into the weekend. Afternoon winds will remain southwesterly to westerly at 10-15 mph, with occasional gusts at or above 25 mph. Afternoon RH values in the valleys will be 20-40% through Tuesday and higher in the mountains before drying considerably with Min RH values of 10-20% in the valleys and 15-30% in the mountains through the rest of the week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Peters Aviation...Peters Fire Weather....Peters Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 22, 2:42 PM MST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
242 PM MST Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flash Flood Saint David 31.90N 110.22W
07/22/2025 Cochise AZ Trained Spotter
Trained spotter reported 3 feet of water
moved through a narrow wash that crosses
South Miller Lane near Highway 80 in St
David AZ.
&&
CLPThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:06 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 22, 1:55 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 22, 2:59 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 22, 4:19 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 22, 4:51 PM MST | Flash Flood Warning | TWC | Cochise | 114 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.